Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 140, NWS Cleveland, OH

July 14, 2005Ashland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 14, 2005, 4:22 PM EDT for Ashland County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2005, 4:22 PM EDT (20:22 UTC)
Expired
Jul 14, 2005, 5:16 PM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ashland County, OH

The radar

The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:49 PM EDTTSTM WND DMGSavannah, OHLARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 142022
SVRCLE
OHC005-142115-
/O.NEW.KCLE.SV.W.0140.050714T2022Z-050714T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 515 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 58 MPH.  THIS STORM WAS LOCATED NEAR POLK...AND MOVING WEST AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4105 8241 4105 8218 4100 8218 4098 8213
      4090 8213 4089 8228 4089 8229 4089 8239
      4088 8241 4106 8242

$$

LOMBARDY
2 follow-up statements
000 
WWUS51 KCLE 142050
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT THU JUL 14 2005

OHC005-142115-
/O.CON.KCLE.SV.W.0140.000000T0000Z-050714T2115Z/
ASHLAND OH-
449 PM EDT THU JUL 14 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR
ASHLAND COUNTY...


AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...VERY HEAVY RAINS AND DAMAGING WINDS IN EXCESS OF 58 MPH.  
THIS STORM WAS LOCATED NEAR SAVANNAH...AND MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAILEY LAKES...

LAT...LON 4105 8241 4105 8218 4100 8218 4098 8213
      4090 8213 4089 8228 4089 8229 4089 8239
      4088 8241 4106 8242

$$

THOMPSON
000 
WWUS51 KCLE 142116
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT THU JUL 14 2005

OHC005-142126-
/O.EXP.KCLE.SV.W.0140.000000T0000Z-050714T2115Z/
ASHLAND OH-
516 PM EDT THU JUL 14 2005


...THE SEVERE THUNDERSTORM WARNING FOR ASHLAND COUNTY WILL EXPIRE AT
515 PM EDT...

LAT...LON 4105 8241 4105 8218 4100 8218 4098 8213
      4090 8213 4089 8228 4089 8229 4089 8239
      4088 8241 4106 8242

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 14, 3:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
300 PM EDT THU JUL 14 2005

.SHORT TERM(TODAY THRU SAT)...

CONVECTION HAS DEVELOPED AGAIN THIS AFTERNOON MAINLY OVER THE
WESTERN AND CENTRAL PART OF THE CWA WITH LESS ACTIVITY OVER NW PA.
CAPE IS LOWER THAN YESTERDAY  NEAR 1500 J/KG OVER NW PA WITH LESSER
AMOUNTS IN THE CLOUDY AREAS TO THE WEST.  LESS CAPE  HAS PRODUCED
LESS INTENSE CONVECTIVE ACTIVITY. DEEP SHEAR OF 0-6KM IS RATHER WEAK
AGAIN (ONLY 0 TO 10 KNOTS)SO DONT EXPECT MUCH IN THE WAY ORGANIZED
STORM STRUCTURE. CONVECTION MAY BE ENHANCED NEAR THE LAKE BREEZE
BOUNDARY FROM NORTH OF YNG TO CLE TO JUST SOUTH OF THE ISLANDS OVER
THE NEXT FEW HOURS. CONVECTION WILL CONTINUE TO EXHIBIT A DIURNAL
TREND WITH DECREASED ACTIVITY TOWARD SUNSET.

LITTLE CHANGE IN THE WEATHER IS EXPECTED INTO SATURDAY AS THE
REMAINS OF DENNIS REMAIN NEAR THE REGION AND EVENTUALLY BECOME
ASSIMULATED INTO THE SOUTHERN EDGE OF WESTERLY FLOW ALOFT ON
SATURDAY. DEEP MOISTURE WILL CONTINUE WITH LOWER AMOUNTS OF
INSTABILITY AS EXTENSIVE CLOUD COVER WILL INHIBIT SURFACE HEATING.
EXPECT SCT TO NUMEROUS COVERAGE OF CONVECTIVE CELLS WHICH SHOULD
REACH A DIURNAL PEAK IN THE MID AFTERNOON BOTH FRIDAY AND SATURDAY.
GFS MAV GUID POPS APPPEAR TOO HIGH ON FRIDAY AND WILL BE CUT ABOUT
20%.

&&

.LONG TERM(SAT THRU THURSDAY)...
A HOT AND HUMID PERIOD IS EXPECTED AS THE WESTERLIES LIFT TO THE
NORTHERN TIER OF STATES AND A BROAD RIDGE DOMINATES MOST OF THE
COUNTRY. BOTH THE GFS AND THE ECMWF INDICATE THIS WITH A POSSIBILITY
OF A COOL DOWN LATE NEXT WEEK. 850 TEMPS REACH ABOUT 18 TO 20 C
WHICH SHOULD ENSURE THAT ABOVE NORMAL TEMPERATURES WILL PERSIST.
HUMIDITY VALUES STAY RATHER HIGH SO SCT SHOWERS/TSTM WILL REMAIN A
POSSIBLITY.

&&

.AVIATION (18Z-18Z)...
MOIST AMS OVR AREA WL CONT THRU FRI WITH CYC FLOW ARND CUTOFF LOW IN
SERN IN.  AFTN HEATING WL ALLOW SCT SHRA/TSRA TO DVLP.  MOST TSRA
SHUD HV WND GUSTS BLW 35KT WHILE VSBYS MAY BRIEFLY DROP TO 1 TO 2
SM.  CONVECTIVE ACTIVITY SHUD DMNSH BY LATE THIS EVE...THEN XPCT FOG
TO REFORM MOST PLACES BUT MSTLY CDY SKIES SHUD KP VSBYS 2SM OR
BETTER.  FEW PATCHES OF RA MAY LINGER HERE AND THERE OVR THE SWRN
PART OF CWA INTO FRI MORN WHILE FOG DSPTS TO A 5 TO 6 SM VSBY IN HZ.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...REL
LONG TERM...REL
AVIATION...ADAMS
Hazardous weather outlook, Jul 14, 6:27 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT THU JUL 14 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151026-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
627 AM EDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO
AND A PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG.  LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.